Alert archive / Kentucky / High Wind Watches in 2009

High Wind Watch 2, NWS Louisville, KY

December 7, 200932 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this high wind watch at Dec 7, 2009, 3:39 PM EST for 32 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 9, 2009, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 3:39 PM EST (20:39 UTC)
In effect from
Dec 9, 2009, 4:00 AM EST
Expired
Dec 8, 2009, 4:00 PM EST
In force
Issued by
NWS Louisville, KY
All 42 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 072039
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EST MON DEC 7 2009

...HIGH WINDS LIKELY ON WEDNESDAY ACROSS SOUTH-CENTRAL INDIANA AND
NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT
THROUGH THE LOWER OHIO VALLEY EARLY WEDNESDAY MORNING. THIS WILL
BRING STRONG GRADIENT WINDS TO THE REGION ON THE BACK SIDE OF THE
COLD FRONT BEGINNING WEDNESDAY MORNING AND LASTING INTO THE
AFTERNOON HOURS.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-081000-
/O.NEW.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
339 PM EST MON DEC 7 2009 /239 PM CST MON DEC 7 2009/

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING
  FROM AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 4PM EST
  WEDNESDAY AFTERNOON...WITH THE BEST CHANCE OCCURRING WEDNESDAY
  MORNING FROM 9AM TO NOON.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...AS WELL AS
  WIND GUSTS OVER 50 MPH AT TIMES...ESPECIALLY IN THE HIGHER
  TERRAIN OF THE BLUEGRASS REGION OF KENTUCKY.

* IMPACTS: VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON
  WEDNESDAY. IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF
  ROADWAYS. SOME LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE
  AND OTHER SUCH ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD
  ALSO BE SNAPPED AND BLOWN DOWN IN THESE HIGH WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AL
3 follow-up statements
000 
WWUS73 KLMK 080802
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EST TUE DEC 8 2009

...HIGH WINDS LIKELY ON WEDNESDAY ACROSS SOUTH-CENTRAL INDIANA
AND NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD
FRONT THROUGH THE LOWER OHIO VALLEY EARLY WEDNESDAY MORNING. THIS
WILL BRING STRONG GRADIENT WINDS TO THE REGION ON THE BACK SIDE
OF THE COLD FRONT BEGINNING WEDNESDAY MORNING AND LASTING INTO
THE AFTERNOON HOURS.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-081715-
/O.CON.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
302 AM EST TUE DEC 8 2009 /202 AM CST TUE DEC 8 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...


* TIMING: THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING 
  FROM AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 4PM EST 
  WEDNESDAY AFTERNOON...WITH THE BEST CHANCE OCCURRING WEDNESDAY 
  MORNING FROM 9AM TO NOON. 

* WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED...AS WELL AS
  WIND GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER
  TERRAIN OF THE BLUEGRASS REGION OF KENTUCKY.

* IMPACTS: VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH 
  PROFILE VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON 
  WEDNESDAY. IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF 
  ROADWAYS. SOME LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE 
  AND OTHER SUCH ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD 
  ALSO BE SNAPPED AND BLOWN DOWN IN THESE HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS73 KLMK 081645
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST TUE DEC 8 2009

...HIGH WINDS LIKELY ON WEDNESDAY ACROSS SOUTH-CENTRAL INDIANA
AND NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD
FRONT THROUGH THE LOWER OHIO VALLEY EARLY WEDNESDAY MORNING. THIS
WILL BRING STRONG GRADIENT WINDS TO THE REGION ON THE BACK SIDE
OF THE COLD FRONT BEGINNING WEDNESDAY MORNING AND LASTING INTO
THE AFTERNOON HOURS.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-082100-
/O.CON.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
1145 AM EST TUE DEC 8 2009 /1045 AM CST TUE DEC 8 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 4PM EST WEDNESDAY
  AFTERNOON...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING
  FROM 9AM TO NOON.

* WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN OF
  THE BLUEGRASS REGION OF KENTUCKY.

* IMPACTS: VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH 
  PROFILE VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON  
  WEDNESDAY. IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF  
  ROADWAYS. SOME LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE  
  AND OTHER SUCH ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD  
  ALSO BE SNAPPED AND BLOWN DOWN IN THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AL
000 
WWUS73 KLMK 082100
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EST TUE DEC 8 2009

...HIGH WINDS LIKELY ON WEDNESDAY ACROSS SOUTH-CENTRAL INDIANA
AND NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD
FRONT THROUGH THE REGION LATE TONIGHT. THIS WILL BRING STRONG
GRADIENT WINDS TO THE REGION ON THE BACK SIDE OF THE COLD FRONT
BEGINNING EARLY WEDNESDAY MORNING AND LASTING INTO THE AFTERNOON
HOURS.

INZ079-KYZ031>043-045>049-054>057-065>067-090500-
/O.UPG.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
/O.NEW.KLMK.HW.W.0002.091209T0900Z-091210T0000Z/
JEFFERSON IN-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...MADISON...LA GRANGE...BEDFORD...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
400 PM EST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  8AM TO 2PM EST.

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN OF
  THE BLUEGRASS REGION OF KENTUCKY.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE
  SNAPPED...AND A FEW TREES AND POWERLINES COULD BE BLOWN DOWN IN
  THESE DANGEROUSLY HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KYZ064-075>078-081-082-090500-
/O.NEW.KLMK.HW.W.0002.091209T0900Z-091210T0000Z/
GREEN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...GREENSBURG...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
300 PM CST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 4AM CST AND WILL LAST UNTIL ROUGHLY 6PM CST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  7AM TO 1PM CST.

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN OF
  THE BLUEGRASS REGION OF KENTUCKY.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE
  SNAPPED...AND A FEW TREES AND POWERLINES COULD BE BLOWN DOWN IN
  THESE DANGEROUSLY HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ076>078-083-084-089>092-KYZ023>025-028>030-053-090500-
/O.UPG.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
/O.NEW.KLMK.WI.Y.0001.091209T0900Z-091210T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
HODGENVILLE
400 PM EST TUE DEC 8 2009 /300 PM CST TUE DEC 8 2009/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM
EST /6 PM CST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  8AM TO 2PM EST.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS UP TO 45 MPH AT TIMES...ESPECIALLY IN ANY HIGHER TERRAIN
  AREAS.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE SNAPPED
  AND BLOWN DOWN IN THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

KYZ026-027-061>063-070>074-090500-
/O.NEW.KLMK.WI.Y.0001.091209T0900Z-091210T0000Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW
300 PM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 4AM CST AND WILL LAST UNTIL ROUGHLY 6PM CST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  7AM TO 1PM CST.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS UP TO 45 MPH AT TIMES...ESPECIALLY IN ANY HIGHER TERRAIN
  AREAS.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE SNAPPED
  AND BLOWN DOWN IN THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

AL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:30 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 7, 3:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EST MON DEC 7 2009

.SHORT TERM (TONIGHT AND TUESDAY)...

WE/LL HAVE QUIET WEATHER FOR MOST OF TONIGHT AS WE SIT IN BETWEEN
WEATHER SYSTEMS. WE SHOULD SEE A FEW BREAKS IN THE CLOUDS EARLY THIS
EVENING ALTHOUGH CLOUDS WILL QUICKLY THICKEN BACK UP AFTER 6Z
TONIGHT.  THE LOW PRESSURE SYSTEM OF INTEREST WILL BE DIGGING ON THE
LEE SIDE OF THE ROCKIES TOWARD MORNING.  OVERRUNNING PRECIP AHEAD OF
ONE OF THE LOW PRESSURE SYSTEM/S WARM FRONTS SITTING OVER THE
WESTERN GULF STATES...WILL PUSH INTO OUR SOUTHERN FORECAST AREA (FA)
AROUND SUNRISE.  PRECIPITATION WILL OVERSPREAD THE REGION FROM SOUTH
TO NORTH DURING THE MORNING HOURS TOMORROW.  BY EARLY
AFTERNOON...EVERYONE SHOULD BE SEEING LIGHT TO MODERATE RAIN WITH
RAINFALL INTENSITY INCREASING THROUGHOUT THE AFTERNOON.  SOUNDINGS
ARE FAVORABLE FOR MODERATE OR EVEN POCKETS OF HEAVY RAIN WITH A DEEP
LAYER OF MOISTURE...INCREASING OMEGA...AND PWATS AROUND 1 INCH
(DECENT FOR THIS TIME OF YEAR).  THE BEST TIME FOR THE HEAVIER RAINS
WILL BE TOWARD LATE AFTERNOON/EARLY EVENING TOMORROW. QPF FOR
TOMORROW SHOULD RANGE FROM 0.5-1.0 INCH...NOT ENOUGH TO CAUSE ANY
FLOODING PROBLEMS.

AS FOR TEMPERATURES...LOWS TONIGHT WILL DIP INTO THE UPPER 20S TO
MID 30S.  THE BLUEGRASS AND SOUTHEAST INDIANA WILL BE THE COLDEST
AND MIGHT ACTUALLY SEE A RAIN/SNOW MIX TO START OUT WITH TOMORROW
MORNING. HOWEVER IT WILL QUICKLY CHANGE TO ALL RAIN.  TEMPERATURES
TOMORROW WILL BE ON A STEADY INCLINE AS WARM AIR SURGES AHEAD OF THE
LOW PRESSURE SYSTEM.  WE/LL SEE HIGHS TOP OUT IN THE LOW 40S TO
AROUND 50 IN THE EARLY EVENING HOURS.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

...STRONG STORM SYSTEM TUESDAY NIGHT-WEDNESDAY...

TUESDAY NIGHT AND WEDNESDAY NIGHT...

HIGHLY ANTICIPATED WEATHER SYSTEM WILL BRING A VARIETY OF WEATHER TO
THE LOWER OHIO VALLEY TUES NITE - WED NITE. A STRONG LOW OVER
WESTERN MISSOURI WILL DEEPEN QUICKLY UNDERNEATH THE LEFT-EXIT REGION
OF A 150-KT JET. THIS SYSTEM WILL BRING AMPLE RAINFALL AND POSSIBLE
THUNDERSTORMS TO THE AREA (POSSIBLY DAMAGING WINDS)...FOLLOWED BY A
CHANGEOVER TO POSSIBLY SNOW ON WEDNESDAY ACCOMPANIED BY STRONG
GRADIENT WINDS. HERE ARE THE MAIN THREATS AND TIMING OF THOSE:

TUESDAY NIGHT...SFC LOW WILL DEEPEN AND MOVE NORTHEAST TOWARDS THE
GREAT LAKES. ITS ATTENDANT WARM FRONT WILL PUSH INTO FAR SOUTHERN KY
BY THIS TIME. ANYWHERE FROM ONE HALF TO ONE WHOLE INCH OF RAIN WILL
BE POSSIBLE MAINLY OVER THE SERN CWA. EMBEDDED ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE. WITH THE PRESENCE OF A 65-80KT
850MB LOW-LEVEL JET OVER THE ERN CWA...IT IS POSSIBLE SOME DAMAGING
WINDS COULD OCCUR DESPITE THE LACK OF EVEN WEAK INSTABILITY. THE
DIRECTIONAL WIND SHEAR WILL BE MAXIMIZED AROUND THE WARM
FRONT...WITH SFC WINDS ESE AND 850MB WINDS SW (STORM-RELATIVE
HELICITY VALUES FROM 0-3KM ARE FROM 300-500 M2S2). GIVEN THIS STRONG
DIRECTIONAL AND SPEED SHEAR...AN ISOLATED TORNADO OR TWO MAY ALSO BE
POSSIBLE.

THE BEST CHANCE FOR THE T WORD THOUGH MAY BE BETWEEN 06-12Z TUES
NIGHT/WED MORNING...ESPECIALLY BETWEEN 09-12Z WHERE THE WARM FRONT
HAS TIME TO MOVE NORTHWARD ACROSS THE CWA...ALLOWING FOR SOME WEAK
SFC INSTABILITY TO WORK INTO THE SRN AND SERN CWA. THE 09Z BUFKIT
SOUNDING FOR LEX 09Z WED SHOWS A CAPE OF AROUND 300 J/KG AND 0-2KM
BULK SHEAR OF 50 KTS.

...THIS 09-12Z WINDOW LOOKS LIKE THE BEST CHANCE FOR SEVERE WINDS OR
A POSSIBLY TORNADO OR TWO...MAINLY SE OF A LINE FROM LEXINGTON TO
GLASGOW...

WITH THAT BEING SAID...MOST OF THE DEEP MOISTURE WORKS NORTHEAST OF
THE AREA WHEN THE BEST INSTABILITY GETS INTO THE REGION...SO IF A
SQUALL LINE DOES FORM TOWARDS SUNRISE WEDNESDAY...IT SHOULD BE A
FAIRLY THIN AND HIGHLY SHEARED LINE (LOW-TOPPED--POSSIBLY NO
LIGHTNING). IT SHOULD BE NOTED THAT ANY LOOSE ITEMS OUTSIDE SHOULD
BE STOWED AWAY TUESDAY NIGHT AS EVEN GRADIENT WINDS COULD BLOW
GARBAGE CANS...ETC AROUND YOUR NEIGHBORHOOD.

SPEAKING OF WINDS...ON WEDNESDAY...THE COLD FRONT FROM THE SFC LOW
WILL PUSH THROUGH AROUND 12Z WED MORNING. TEMPERATURES WILL BE
STEADY FOR A COUPLE OF HOURS AND THEN WILL LIKELY PLUMMET THE REST
OF THE DAY. DURING WED MORNING...THE MODELS SHOW A GOOD CLEAR SLOT
FORMING JUST BEHIND THE COLD FROPA. GIVEN THE GOOD PROGGED MIXED
LAYER AND LOW-LEVEL WINDS FROM 40-57 KTS IN THIS LAYER...WE WILL SEE
STRONG GRADIENT WINDS FROM THE WEST (AROUND 30MPH SUSTAINED) AND
GUSTS UP TO 50 MPH AND EVEN HIGHER...POSSIBLY MEETING SEVERE
CRITERIA W/O PRECIP. THIS IS ESPECIALLY TRUE BETWEEN 12-16Z
WEDNESDAY OVER THE HIGHER TERRAIN OF THE BLUEGRASS...AND ACROSS
SOUTHERN INDIANA AND FAR NORTH-CENTRAL KY. BECAUSE OF THIS
POTENTIAL...WILL ISSUE A HIGH WIND WATCH OVER THE NORTH HALF OF THE
CWA. ALL LOCATIONS SHOULD REACH AT LEAST WIND ADVISORY CRITERIA
WEDNESDAY.

BY WED AFTERNOON...MORE CLOUDS WILL DEVELOP ACROSS THE NORTH AND
RAIN/SNOW OR JUST SNOW SHOWERS WILL BE POSSIBLE MAINLY IN THE
AFTERNOON. ANY PRECIP WILL BE LIGHT AND NO ACCUMS ARE EXPECTED AT
THIS TIME. WINDS SHOULD DIVE BELOW HIGH WIND CRITERIA...WEDNESDAY
LATE AFTERNOON...THOUGH GUSTS TO 35-40MPH WILL STILL BE POSSIBLE WED
EVENING. WINDS WILL SLOW TAPER OFF WED NIGHT AS TEMPS DIP DOWN INTO
THE LOW 20S.

THURSDAY THROUGH MONDAY...

SPENT MOST OF THE DAY ON THE TUES-WED SYSTEM...BUT THURSDAY WILL BE
A VERY COLD DAY. MOST PLACES MAY NOT EVEN REACH THE FREEZING MARK
FOR HIGHS AND WITH GUSTY WEST WINDS CONTINUING...WIND CHILLS WILL BE
IN THE TEENS...POSSIBLY SINGLE DIGITS ACROSS THE NORTH THAT MORNING.
ALTHOUGH TEMP WISE...HIGH PRESSURE WILL MOVE OVERHEAD THRS NIGHT-FRI
MORNING...AND THOSE LOWS FRI MORN WILL BE IN THE TEENS.

THE NEXT CHANCE OF PRECIP WILL COME LATE FRIDAY NITE...BUT MAINLY
SATURDAY FROM A SOUTHERN STREAM LOW. THE BEST CHANCE FOR SNOW WILL
BE THE FIRST HALF OF SATURDAY...WITH A POSSIBLE RASN MIX IN THE
AFTERNOON AT LEAST ACROSS THE SOUTH. THERE IS A POTENTIAL FOR
ACCUMULATING SNOW BUT ONLY HAVE A FEW TENTHS IN THE GRIDS FOR NOW.

SUNDAY-MONDAY ARE DRY FOR NOW.

&&

.AVIATION (18Z TAF ISSUANCE)...

(UPDATED AVIATION DISCUSSION)

IFR AND LOW MVFR CIGS WILL HANG AROUND LONGER THAN PREVIOUSLY
ANTICIPATED.  THEREFORE...HAVE UPDATED TAFS TO KEEP LOWER CIGS IN
FOR THE REST OF THE AFTERNOON.

LOW CLOUDS WILL PROBABLY GO SCT-BKN TONIGHT BEFORE INCREASING AGAIN
TOWARD MORNING.  IN ADDITION...A COLD FRONT SITTING OVER ILLINOIS
AND MISSOURI WILL MOVE EAST ACROSS THE AREA SWINGING WINDS AROUND
BRIEFLY TO THE NW AND THEN QUICKLY OVER TO EAST AS THE NEXT WEATHER
SYSTEM APPROACHES.  WITH THE REDUCED CLOUD COVER...FAIRLY LIGHT
WINDS (3-4KTS)...AND ABUNDANT LL MOISTURE...WE SHOULD SEE SOME MVFR
BR DEVELOP AROUND 6Z.

THE NEXT LOW PRESSURE SYSTEM WILL START TO PUSH OVERRUNNING PRECIP
INTO OUR AREA TOMORROW MORNING AFTER 13Z.  LIGHT TO MODERATE RAINS
WILL BE IN STORE FOR TOMORROW AFTERNOON WITH FLIGHT RESTRICTIONS
DROPPING TO IFR POSSIBLY LIFR BY MID-LATE AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR KYZ023>025-028>043-045>049-053>057-065>067.

IN...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........AML
LONG TERM.........AL
AVIATION..........AML
Hazardous weather outlook, Dec 7, 11:11 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 AM EST MON DEC 7 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1111 AM EST MON DEC 7 2009 /1011 AM CST MON DEC 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL AFFECT THE AREA TUESDAY NIGHT AND WEDNESDAY.
SHOWERS WILL OVERSPREAD THE OUTLOOK AREA TUESDAY AND CONTINUE
TUESDAY NIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TUESDAY NIGHT WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

A STRONG COLD FRONT WILL SWEEP THROUGH THE LOWER OHIO VALLEY
WEDNESDAY WITH GUSTY WINDS. SUSTAINED WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH ARE EXPECTED FROM LATE TUESDAY NIGHT TO WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED TUESDAY AND TUESDAY NIGHT.

JSD/JA/AML

Nearby

High Wind Watches in Kentucky, 2009High Wind Watches in Indiana, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.